MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40535
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that distal tip detachment occurred.The 90% to 100% stenosed target lesion were located in the mildly tortuous common iliac, external iliac and common femoral vein.A 300cm, 12cm poly tip v-18 control wire was advanced to cross the occlusion.However, it was noted that the tip of the wire got stuck in the occlusion and the back part buckled.When the wire was pulled back, it was noticed that the tip had broken off.A snare was advanced towards the broken off tip but couldn't get the detached fragment.Multiple attempts were made to cross the occlusion but failed, so the procedure was stopped.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device manufacture date: updated to 11/24/2018.Device evaluated by mfr: the unit was returned in a generic plastic bag.Analysis of returned product revealed that the device has it middle section kink.The device was broken on 297.7 cm from proximal section to broken section, overall length should be 300 cm.Additionally, the distal tip was detached; consequently, confirming the reported complaint.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8336438
Report Number2134265-2019-01157
Device Sequence Number2285428
Product Code DQX
UDI-Device Identifier08714729070238
UDI-Public08714729070238
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model Number40535
Device Catalogue Number40535
Device Lot Number22982690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;